Aa
A
A
A
Close
Nutrition Community
2.82k Members
Avatar universal

Vyvanse and Prozac Appetite Concerns

I am taking Vyvanse and Prozac, and I'm having trouble getting myself to eat. I am still in a healthy weight range, so I'm not worried about that. But I've been weak, fatigued, and dizzy at times because I'm not eating enough. Are there any protein shakes I should try, or something like that, so I can be getting the nutrients I need? I hate most protein shakes because I can't stand the texture, and they're usually gross. But I have to do something.
3 Responses
Avatar universal

Hello  there,

Fluoxetine or Prozac belongs to the group of antidepressants called selective
serotonin re-uptake inhibitors. (SSRIS). These drugs tend to cause less sedation and have different side effects to older antidepressants.
Fluoxetine or Prozac elevates mood, increases physical activity and restores
interest in everyday pursuits. Prozac is used to treat depression , to reduce
binge eating and purging activity ( bulimia nervosa) and to treat obsessive-compulsive disorder.
Fluoxetine is broken down slowly and remains in the body for several weeks
after treatment is stopped. Do not stop the drug without consulting your
doctor, who may supervise a gradual reduction in dosage.

Possible Adverse Effects

Headache/ nervousness   - common
Insomnia/anxiety               - common
Nausea/diarrhea                - common
Weight loss                         - common
Drowsiness                          -rare
Sexual dysfunction               -rare
Rash                                     -rash

This information is from The Canadian Guide to Drugs and Supplements.
It is been compiled by the Canadian Pharmacists Association and
published by Reader's Digest. Latest copyright was 2008.

I've never heard of Vyvanse. It sounds to me like you may be experiencing
side effects of Prozac. It might be an idea to go to your family doctor
and tell her or him about the symptoms you're experiencing. Good luck. Eve
Avatar universal
It's the medication causing this. You should try eating foods high in protein. You can also drink a boost or ensure shake twice a day after a meal to help you with getting the vitamins and protein you may be lacking and it's not as expensive as getting the protein shakes from GNC etc.
Avatar universal
There are two antidepressants that Vyvanse should not be taken with, those are Prozac and Paxil. They slow down the excretion of Vyvanse considerably and you are left with an undesired and non-therapeutic build up of Vyvanse. The symptoms you are having correlate with this. It may not be found in the literature but if you look up Dr. Charles Parker on YouTube, he explains this in detail in one of his 37 videos. He works closely with Dr.Amen and he was seeing a pattern with people on those two drugs and Vyvanse. I joined the forum just to let you know tat, it can become very dangerous, but sadly not all of our doctors are doing some of the research as their patients are. Please look through the videos and you will find it. Feel better....
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.